Lexapro-mood,anxiety,depression these were taken together any major side effects from the combo?
What are the effects of taking Tramadol and Lexapro together?
- 26 Jul 2010 by deerobe74
- lexapro, depression, bipolar disorder, anxiety, pain, generalized anxiety disorder, tramadol, side effect
27 Jul 2010
Without going into the technical terms, just telling you my personal experience, I had no problems taking the two together for short periods of time. I recently had some dental work done, and being that I am on suboxone and am unable to take narcotics, the doctor put me on ultram, which is the name brand of tramodol, and I have been on lexapro for years, and I ran into no issues whatsoever. However, I would certainly concider the post before mine, and the medical reasoning before taking it if you are worried or are going to be on them both for long term. As I said, I am just going by personal experience.
2 Aug 2010
I have more to add, for what it's worth :-) I take both medications together, and have long term. Tramadol for 7 years, and lexapro (some time at 10 mg, some time at 20 mg) for 4 years. I don't think it's a problem IF you aren't abusing tramadol. I did. I took up to 600 mg of tramadol, and ended up (long story so I'm leaving out big parts) out of money for either prescriptions (lost job, etc). let's just say it was not pretty. Not only does tramadol have a synthetic opiate in it (works differently than 'true' opiates), it does have a weak/minor amount of neurotransmitter chemicals similar to those found in an anti-depressant. So, cold turkey'ing if that was no good.
So the long and the short of it is basically, yes, you can take both if you are taking the amount prescribed to you.
26 Jul 2010
Interactions between your selected drugs
tramadol ↔ escitalopram
Applies to: tramadol, Lexapro (escitalopram)
GENERALLY AVOID: The coadministration of selective serotonin reuptake inhibitors (SSRIs) with tramadol, which has weak serotonin reuptake inhibiting effect, may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5HT1A receptors. Patients receiving this combination may also have an increased risk of seizures. Pharmacokinetically, coadministration with certain SSRIs, namely fluoxetine, paroxetine and possibly sertraline, may result in decreased plasma concentrations of the active O-demethylated (M1) metabolite of tramadol due to inhibition of CYP450 2D6, the isoenyzme responsible for the formation of the metabolite. The clinical significance of this potential interaction is unknown. However, M1 is thought to possess up to 6 times the analgesic effect of tramadol, thus diminished therapeutic response to tramadol should be considered.
MANAGEMENT: In general, the concomitant use of SSRIs and tramadol should be avoided if possible, or otherwise approached with caution if potential benefit is deemed to outweigh the risk. Patients treated with the combination should be closely monitored for signs and symptoms of excessive serotonergic activity such as CNS irritability, altered consciousness, confusion, myoclonus, ataxia, abdominal cramping, hyperpyrexia, shivering, pupillary dilation, diaphoresis, hypertension, and tachycardia.
Other drugs that your selected drugs interact with
* tramadol interacts with more than 300 other drugs.
* Lexapro (escitalopram) interacts with more than 400 other drugs.
Interactions between your selected drugs and food
No results found - however, this does not necessarily mean no interactions exist. ALWAYS consult with your doctor or pharmacist.
23 Mar 2012
I have been taking Lexapro 20mg once a day & Tramadol 50mg 4 times a day.
I have been taking these combination of drugs for about a year now. All I can say, is that I feel not as sharp as I was a year ago. Also, a Pharmacist, not a Doctor said the combination of the two drugs can cause Heart Palpitations.
I may have had them, but not sure.. Thinking of weening off the Lexapro, to see if that helps. Any information from anyone about these two drugs is appreciated.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
This is my 3rd attempt and I am1 week in! Need support and help!
2 answers • 7 Nov 2010
I was just wondering becuase I am on day 1 of lexapro and I already feel like I am going to vomit.I know that anti-deppresants give you some adverse ...
3 answers • 27 Apr 2011
I'm a 19 year old female and I began taking Lexapro when I was about 15 years old due to extreme anxiety and depression. The first few weeks of ...
3 answers • 2 Mar 2012
I have been taking a generic lexapro since bout 2005 .it seems to help with my depression and anxiety attacks,but here lately i've been having ...
5 answers • 16 Aug 2012